Journal of the Mathematical Society of Japan

Boundary Harnack principle and elliptic Harnack inequality

Martin T. BARLOW and Mathav MURUGAN

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a scale-invariant boundary Harnack principle for inner uniform domains over a large family of Dirichlet spaces. A novel feature of our work is that we do not assume volume doubling property for the symmetric measure.

Note

The first author was partially supported by NSERC (Canada). The second author was partially supported by NSERC (Canada) and the Pacific Institute for the Mathematical Sciences.

Article information

Source
J. Math. Soc. Japan, Volume 71, Number 2 (2019), 383-412.

Dates
Received: 7 January 2017
Revised: 13 October 2017
First available in Project Euclid: 26 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1551150260

Digital Object Identifier
doi:10.2969/jmsj/77057705

Mathematical Reviews number (MathSciNet)
MR3943443

Zentralblatt MATH identifier
07090048

Subjects
Primary: 31B25: Boundary behavior 31B05: Harmonic, subharmonic, superharmonic functions

Keywords
boundary Harnack principle elliptic Harnack inequality

Citation

BARLOW, Martin T.; MURUGAN, Mathav. Boundary Harnack principle and elliptic Harnack inequality. J. Math. Soc. Japan 71 (2019), no. 2, 383--412. doi:10.2969/jmsj/77057705. https://projecteuclid.org/euclid.jmsj/1551150260


Export citation

References

  • [Aik01] H. Aikawa, Boundary Harnack principle and Martin boundary for a uniform domain, J. Math. Soc. Japan, 53 (2001), 119–145.
  • [Aik08] H. Aikawa, Equivalence between the boundary Harnack principle and the Carleson estimate, Math. Scand., 103 (2008), 61–76.
  • [Aik15] H. Aikawa, Potential analysis on nonsmooth domains—Martin boundary and boundary Harnack principle, Complex analysis and potential theory, 235–253, CRM Proc. Lecture Notes, 55, Amer. Math. Soc., Providence, RI, 2012.
  • [ALM] H. Aikawa, T. Lundh and T. Mizutani, Martin boundary of a fractal domain, Potential Anal., 18 (2003), 311–357.
  • [Anc] A. Ancona, Principle de Harnack á la frontiére et theoreme de Fatou pour un opérateur elliptique dans un domain lipschitzien, Ann. Inst. Fourier (Grenoble), 28 (1978), 169–213.
  • [Bar] M. T. Barlow, Which values of the volume growth and escape time exponent are possible for a graph?, Rev. Mat. Iberoamericana, 20 (2004), 1–31.
  • [BB] M. T. Barlow and R. F. Bass, Brownian motion and harmonic analysis on Sierpinski carpets, Canad. J. Math., 51 (1999), 673–744.
  • [BB3] M. T. Barlow and R. F. Bass, Stability of parabolic Harnack inequalities, Trans. Amer. Math. Soc., 356 (2003), 1501–1533.
  • [BGK] M. T. Barlow, A. Grigor'yan and T. Kumagai, On the equivalence of parabolic Harnack inequalities and heat kernel estimates, J. Math. Soc. Japan, 64 (2012), 1091–1146.
  • [BP] M. T. Barlow and E. A. Perkins, Brownian motion on the Sierpiński gasket, Probab. Theory Rel. Fields, 79 (1988), 543–623.
  • [BM] M. T. Barlow and M. Murugan, Stability of elliptic Harnack inequality, Ann. of Math. (2), 187 (2018), 777–823.
  • [Bog] K. Bogdan, The boundary Harnack principle for the fractional Laplacian, Studia Math., 123 (1997), 43–80.
  • [BKK] K. Bogdan, T. Kulczycki and M. Kwaśnicki, Estimates and structure of $\alpha$-harmonic functions, Probab. Theory Related Fields, 140 (2008), 345–381.
  • [BBI] D. Burago, Y. Burago and S. Ivanov, A course in Metric Geometry, Graduate Studies in Mathematics, 33, American Mathematical Society, Providence, RI, 2001.
  • [Cha] I. Chavel, Riemannian geometry, A modern introduction, Second edition, Cambridge Studies in Advanced Mathematics, 98, Cambridge University Press, Cambridge, 2006.
  • [Che] Z.-Q. Chen, On notions of harmonicity, Proc. Amer. Math. Soc., 137 (2009), 3497–3510.
  • [CF] Z.-Q. Chen and M. Fukushima, Symmetric Markov processes, time change, and boundary theory, London Mathematical Society Monographs Series, 35, Princeton University Press, Princeton, NJ, 2012, xvi+479 pp.
  • [CS] T. Coulhon and L. Saloff-Coste, Variétés riemanniennes isométriques à l'infini, Rev. Mat. Iberoamericana, 11 (1995), 687–726.
  • [Dav] E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, 92, Cambridge University Press, Cambridge, 1989, x+197 pp.
  • [DS] E. B. Davies and B. Simon, Ultracontractivity and the heat kernel for Schrödinger operators and Dirichlet Laplacians, J. Funct. Anal., 59 (1984), 335–395.
  • [Del] T. Delmotte, Graphs between the elliptic and parabolic Harnack inequalities, Potential Anal., 16 (2002), 151–168.
  • [FOT] M. Fukushima, Y. Oshima and M. Takeda, Dirichlet forms and symmetric Markov processes, de Gruyter Studies in Mathematics, 19, Walter de Gruyter & Co., Berlin, 1994, x+392 pp.
  • [GO] F. W. Gehring and B. G. Osgood, Uniform domains and the quasihyperbolic metric, J. Analyse Math., 36 (1979), 50–74.
  • [Gri] A. Grigor'yan, Heat kernels on weighted manifolds and applications, The ubiquitous heat kernel, Contemp. Math., 398, Amer. Math. Soc., Providence, RI, 2006, 93–191.
  • [GH1] A. Grigor'yan and J. Hu, Heat kernels and Green functions on metric measure spaces, Canad. J. Math., 66 (2014), 641–699.
  • [GH2] A. Grigor'yan and J. Hu, Upper bounds of heat kernels on doubling spaces, Mosc. Math. J., 14 (2014), 505–563.
  • [GS] A. Grigor'yan and L. Saloff-Coste, Stability results for Harnack inequalities, Ann. Inst. Fourier (Grenoble), 55 (2005), 825–890.
  • [GT2] A. Grigor'yan and A. Telcs, Two-sided estimates of heat kernels on metric measure spaces, Ann. Probab., 40 (2012), 1212–1284.
  • [GyS] P. Gyrya and L. Saloff-Coste, Neumann and Dirichlet heat kernels in inner uniform domains, Astérisque, 336 (2011), viii+145 pp.
  • [HS] W. Hebisch and L. Saloff-Coste, On the relation between elliptic and parabolic Harnack inequalities, Ann. Inst. Fourier (Grenoble), 51 (2001), 1437–1481.
  • [JK] D. S. Jerison and C. E. Kenig, Boundary behavior of harmonic functions in nontangentially accessible domains, Adv. in Math., 46 (1982), 80–147.
  • [Kum1] T. Kumagai, Estimates of transition densities for Brownian motion on nested fractals, Probab. Theory Rel. Fields, 96 (1993), 205–224.
  • [L] J. Lierl, Scale-invariant boundary Harnack principle on inner uniform domains in fractal-type spaces, Potential Anal., 43 (2015), 717–747.
  • [LS] J. Lierl and L. Saloff-Coste, Scale-invariant boundary Harnack principle in inner uniform domains, Osaka J. Math., 51 (2014), 619–657.
  • [LuS] J. Luukkainen and E. Saksman, Every complete doubling metric space carries a doubling measure, Proc. Amer. Math. Soc., 126 (1998), 531–534.
  • [Sal02] L. Saloff-Coste, Aspects of Sobolev-type inequalities, London Mathematical Society Lecture Note Series, 289, Cambridge University Press, Cambridge, 2002, x+190 pp.
  • [V] N. Th. Varopoulos, Long range estimates for Markov chains, Bull. Sc. math., (2), 109 (1985), 225–252.
  • [Yos] K. Yosida, Functional analysis, Sixth edition, Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin-New York, 1980, xii+501 pp.